MAUDE Adverse Event Report: ASCOPE ACLAVE HD 4MM X 70 DEG; ARTHROSCOPE

ASCOPE ACLAVE HD 4MM X 70 DEG; ARTHROSCOPE
Model Number 72202088
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon forcefully inserted the scope/cannula via slotted cannula as a guide.There was a slight internal crack of distal scope lens.Likely, due to the amount of pressure the slotted cannula placed on the scope lens.The malfunction was solved with a delay shorter than 30 minutes with no patient harm using a back up device.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, which was used in a procedure, was not returned for evaluation.Visual inspection and functional testing could not be performed.A relationship, if any, between the device and the reported incident could not be confirmed.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found no related failures.The risk management files contain the reported failure mode.No update required.The instructions for use (ifu) contains recommendations and precautionary statements for proper use of product.Factors that are known to contribute to the alleged fault/failure may include mishandling during shipping, use or reuse of the device, contact with another source, or wear and tear over time.If the product is returned in the future the complaint can be reopened and evaluated.No further investigation is required.H11.Corrected information in b5.
 
Event or Problem Description
It was reported that the surgeon forcefully inserted the scope/cannula via slotted cannula as a guide.There was a slight internal crack of distal scope lens.Likely, due to the amount of pressure the slotted cannula placed on the scope lens.The malfunction was solved with a delay shorter than 30 minutes with no patient harm using a back up device and no fragments remain in joints.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found bent needle, distal tip damage, broken lens, loose prism and inner assembly.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.

Brand Name
ASCOPE ACLAVE HD 4MM X 70 DEG
Common Device Name
ARTHROSCOPE
MDR Report Key10491718
Report Number3003604053-2020-00096
Device Sequence Number2889113
Product Code HRX
UDI-Device Identifier03596010616876
UDI-Public03596010616876
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202088
Device Catalogue Number72202088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/22/2020
10/29/2021
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/25/2020
11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1